Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 33, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jun 11, 2008, 4:16 AM CDT for 12 counties in Texas. It took effect at Jun 11, 2008, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2008, 4:16 AM CDT (09:16 UTC)
- In effect from
- Jun 11, 2008, 1:00 PM CDT
- Expired
- Jun 11, 2008, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3982 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 110916 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 416 AM CDT WED JUN 11 2008 TXZ021-022-027-028-033-039-112200- /O.UPG.KLUB.FW.A.0026.080611T1900Z-080612T0200Z/ /O.NEW.KLUB.FW.W.0033.080611T1800Z-080612T0200Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-YOAKUM- 416 AM CDT WED JUN 11 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER...OVER THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE AT THE 20 FOOT LEVEL THIS AFTERNOON...AS TEMPERATURES INCREASE TO THE 100 DEGREE MARK AND RELATIVE HUMIDITY VALUES DROP TO BELOW 15 PERCENT. THESE WEATHER CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO RAPIDLY GROW OUT OF CONTROL. $$ TXZ023-029-034-035-040-041-112200- /O.NEW.KLUB.FW.W.0033.080611T1800Z-080612T0200Z/ SWISHER-HALE-HOCKLEY-LUBBOCK-TERRY-LYNN- 416 AM CDT WED JUN 11 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER...OVER THE CENTRAL SOUTH PLAINS AND THE EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE AT THE 20 FOOT LEVEL THIS AFTERNOON...AS TEMPERATURES INCREASE TO THE 100 DEGREE MARK AND RELATIVE HUMIDITY VALUES DROP TO BELOW 15 PERCENT. THESE WEATHER CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO RAPIDLY GROW OUT OF CONTROL. $$
1 follow-up statement
000 WWUS84 KLUB 112039 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 339 PM CDT WED JUN 11 2008 TXZ021>023-027>029-033>035-039>041-120200- /O.CON.KLUB.FW.W.0033.000000T0000Z-080612T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 339 PM CDT WED JUN 11 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER...OVER THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN TEXAS PANHANDLE... SOUTHWESTERLY WINDS FROM 20 TO 25 MPH WILL CONTINUE THROUGH EARLY THIS EVENING ALONG WITH TEMPERATURES NEAR OR SLIGHTLY OVER 100 DEGREES AND RELATIVE HUMIDITY VALUES BELOW 10 PERCENT. THESE WEATHER CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO RAPIDLY GROW OUT OF CONTROL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 11, 3:51 AM CDT, 25 minutes earlier.
Area forecast discussion, Jun 11, 3:51 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 351 AM CDT WED JUN 11 2008 .SHORT TERM... HOT...WINDY...AND DUSTY WEATHER IS IN STORE FOR THE SOUTH PLAINS THIS AFTERNOON. YESTERDAY/S MODEST NEAR ZONAL FLOW NORTH OF A FLAT SUBTROPICAL RIDGE WILL TRANSITION TOWARD FASTER SOUTHWESTERLY FLOW ALOFT TODAY AS A POTENT NORTHERN ROCKIES UA LOW MOVES EASTWARD OVER THE PLAINS. STRATUS MAY BRIEFLY DEVELOP TOWARDS SUNRISE OVER THE SOUTHERN ROLLING PLAINS WITHIN CURRENT MOIST SOUTH/SOUTHEASTERLY FLOW AND VICINITY LLJ. DRY/WARM DOWNSLOPE REGIME IS EXPECTED BY AFTERNOON AS A DRYLINE IS PROGGED TO MIX JUST EAST OF THE INTERSTATE 27/ HIGHWAY 87 CORRIDOR. GRIDDED WRF/NAM AND FORECAST SOUNDINGS SUGGEST THE DRYLINE WILL REMAIN CAPPED TO CONVECTIVE DEVELOPMENT...WITH QPF DEPICTED OVER THE EASTERN PANHANDLE JUST NORTH OF THE FA. WILL MAINTAIN A MINIMAL MENTION OF THUNDER OVER THE EXTREME SOUTHEASTERN PANHANDLE WHERE BETTER CONVERGENCE WILL EXIST IN CLOSEST PROXIMITY TO GLANCING ASCENT ASSOCIATED WITH SAID UA FEATURE. WILL WITHHOLD MENTION OF SEVERE FROM THE HAZARD PRODUCTS GIVEN VERY LOW CONDITION OF INITIATION. THE PRIMARY WEATHER STORY TODAY WILL BE WIND AND HEAT. THE BEST MSLP GRADIENTS ARE PROGGED TO TIGHTEN OVER THE ROLLING PLAINS/ SOUTHEASTERN PANHANDLE. LOWER TROPOSPHERIC WINDS ARE ONLY PROGGED TO BE IN THE 25 TO 30 KT RANGE THROUGH THE MIXED PBL. SUSTAINED WINDS MAY WELL EXCEED 30+ MPH OVER THE EASTERN FA...BUT ABOVE REASONING AND UNCERTAINTY REFLECTED IN MOS GUIDANCE PRECLUDES THE ISSUANCE OF A WIND ADVISORY ATTM. THIS POSSIBILITY WILL BE DISCUSSED IN THE HAZARDOUS WEATHER OUTLOOK...AND AN ADVISORY MAY BE NEEDED LATER TODAY. OTHERWISE...DOWNSLOPE AND INCREASED MID LEVEL THICKNESSES WILL RESULT IN AFTERNOON MAXIMA SOME 10+ DEGREES ABOVE SEASONAL MEANS. .LONG TERM... UPPER LOW TO SWING ACROSS NORTH DAKOTA INTO SOUTHERN CANADA THURSDAY AND THURSDAY NIGHT WITH NUMEROUS SHORTWAVES ROUNDING BASE OF TROUGH...ACROSS THE CENTRAL PLAINS. THESE DISTURBANCES TO PUSH A COLD FRONT INTO THE SOUTHERN TEXAS PANHANDLE/SOUTHERN SOUTH PLAINS BY EARLY THURSDAY MORNING BECOMING QUASI-STATIONARY DURING THE DAY...THEN SLIDING SOUTH ACROSS THE FORECAST AREA THURSDAY NIGHT AND FRIDAY AS THE UPPER TROUGH AXIS MOVES THROUGH THE CENTRAL PLAINS. ANOTHER HOT DAY THURSDAY WITH TEMPERATURES CLIMBING INTO THE UPPER 90S...BEFORE CLOUD COVER AND FRONT DROP THEM DOWN TO NEAR NORMAL ON FRIDAY. WITH FRONT DRAPED ACROSS THE REGION WILL CONTINUE SLIGHT CHANCE POPS...MAINLY EASTERN ZONES FOR THURSDAY NIGHT AND FRIDAY AFTERNOON/NIGHT. UPPER LEVEL HIGH TO BUILD OVER THE DESERT SOUTHWEST/NORTHERN MEXICO OVER THE WEEKEND...AGAIN BRINGING WARMER TEMPERATURES TO THE REGION. HOWEVER AS WE WILL BE ON THE EASTERN SIDE OF THE RIDGE WITH NORTHWEST FLOW ALOFT ACROSS THE REGION FOR THE EARLY AND MID PART OF NEXT WEEK. THUS THERE IS A POSSIBILITY OF NOCTURNAL STORMS MOVING OFF THE HIGHER TERRAIN OF NEW MEXICO ALSO MEDIUM RANGE MODELS SHOW A SHORTWAVE DIVING SOUTH ACROSS THE NORTHERN PLAINS INTO THE MID MISSISSIPPI VALLEY WHICH MAY PUSH A BACK DOOR COLD FRONT INTO THE AREA ON TUESDAY. && .AVIATION... INCREASED SOUTH TO SOUTHWESTERLY WINDS WILL BE OBSERVED TODAY AT BOTH KCDS AND KLBB TERMINALS. WIND SPEEDS WILL NEED TO BE MONITORED FOR A POSSIBLE AIRPORT WEATHER WARNING AT KLBB...BUT CURRENT PROGS SUGGEST BREEZES SHOULD REMAIN JUST SHY OF SAID CRITERIA THUS. HOWEVER... BLOWING DUST IS LIKELY TO CAUSE OBSCURATION AT KLBB THIS AFTERNOON. && .FIRE WEATHER... WILL UPGRADE THE PREVIOUS FIRE WEATHER WATCH TO A RED FLAG WARNING AND EXPAND THE HEADLINE AREA GEOGRAPHICALLY TO INCLUDE THE CENTRAL SOUTH PLAINS. WITH THE DRYLINE PROGGED TO MIX EAST OF THE INTERSTATE 27/HIGHWAY 87 CORRIDOR...DRY DOWNSLOPE SURFACE FLOW WILL OVERSPREAD THE LLANO ESTACADO/CAPROCK BY AFTERNOON. STRONGER WINDS MAY ACTUALLY BE DISPLACED EASTWARD OVER THE ROLLING PLAINS WITHIN TIGHTER MSLP GRADIENTS...BUT SOLUTIONS SUGGEST WINDS OVER THE HIGHER TERRAIN WILL BE AT LEAST SUFFICIENT FOR LOW END CRITICAL FIRE WEATHER... ESPECIALLY GIVEN 100+ DEGREE HEAT/CRITICALLY LOW RH/S AND THE CURRENTLY DRY STATE OF FUELS OVER THE WESTERN/CENTRAL SOUTH PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 99 62 93 55 88 / 10 10 10 10 10 TULIA 99 70 93 59 88 / 10 10 10 10 10 PLAINVIEW 100 69 96 60 90 / 10 10 10 10 10 LEVELLAND 102 68 98 60 92 / 10 10 10 10 10 LUBBOCK 101 71 97 64 91 / 10 10 10 10 10 DENVER CITY 100 67 98 65 96 / 0 10 10 10 10 BROWNFIELD 101 68 99 64 94 / 10 10 10 10 10 CHILDRESS 100 72 98 69 90 / 20 20 10 20 20 SPUR 102 71 98 67 92 / 10 10 10 10 20 ASPERMONT 101 72 97 68 95 / 10 10 10 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 20/08/20
Hazardous weather outlook, Jun 11, 4:16 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 416 AM CDT WED JUN 11 2008 TXZ021>044-120930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 416 AM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT FIRE WEATHER HOT...DRY...AND WINDY CONDITIONS WILL RESULT IN WEATHER FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. A RED FLAG WARNING IS IN EFFECT FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE CENTRAL AND SOUTHERN SOUTH PLAINS. NON PRECIPITATION SOUTH TO SOUTHWESTERLY WINDS WILL OCCASIONALLY REACH SUSTAINED SPEEDS IN EXCESS OF 30 MPH AT A FEW LOCATIONS THIS AFTERNOON. GUSTS OVER 40 MPH ARE LIKELY. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST WHICH WILL LIMIT VISIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:58 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 13 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.